Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 24, 2010, 10:53 PM EST for Burke County, Richmond County, Georgia; Aiken County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2010, 10:53 PM EST (03:53 UTC)
- Expired
- Jan 24, 2010, 11:30 PM EST
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA, Aiken County, SC
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 24, 5:18 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS52 KCAE 250353
SVRCAE
GAC033-245-SCC003-250430-
/O.NEW.KCAE.SV.W.0002.100125T0353Z-100125T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1053 PM EST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY
RICHMOND COUNTY
SOUTHWESTERN AIKEN COUNTY
* UNTIL 1130 PM EST
* AT 1052 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF FORT GORDON TO 26 MILES
SOUTHWEST OF WAYNESBORO...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF FORT GORDON TO 24 MILES WEST OF MILLEN...AND MOVING
EAST AT 50 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE HEPHZIBAH AND AUGUSTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE
1 877 633...6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR
EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3285 8230 3291 8229 3310 8228 3323 8224
3333 8234 3343 8217 3349 8185 3296 8177
3291 8203 3291 8208 3289 8210
TIME...MOT...LOC 0352Z 270DEG 58KT 3334 8222 3285 8236
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 6:39 PM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 24, 6:39 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EST SUN JAN 24 2010
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL CONTINUE MOVING ACROSS THE
EASTERN US TODAY WITH A STRONG COLD FRONT ENTERING THE AREA THIS
EVENING. THIS WILL BRING SHOWERS AND A CHANCE OF THUNDERSTORMS TO
THE AREA THIS EVENING AND TONIGHT. HIGH PRESSURE WILL RETURN TO
THE AREA ON MONDAY AND CONTINUE INTO MID-WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
LOW PRESSURE MOVING THROUGH THE GREAT LAKES WITH A STRONG COLD
FRONT MOVING THROUGH THE FORECAST AREA MAINLY THIS EVENING AND
OVERNIGHT. CAE VAD WIND PROFILE SHOWING LOW LEVEL WINDS HAVE
ALREADY INCREASED TO 50 KNOTS AROUND 3000-4000 FT. INSTABILITY
APPEARS WEAK BUT WITH THE STRONG LOW LEVEL SHEAR AND FRONTAL
DYNAMICS...THERE IS A POTENTIAL FOR A FEW THUNDERSTORMS TO REACH
SEVERE LIMITS. SPC OUTLOOK CURRENTLY HAS THE FORECAST AREA IN A
SLIGHT RISK WITH THE BIGGEST POTENTIAL COMING FROM DAMAGING WINDS.
MAIN FOCUS FOR SEVERE POTENTIAL WILL BE AS THE FRONT CROSSES THE
MIDLANDS AND CSRA THIS EVENING FROM AROUND 6PM THROUGH THE EARLY
MORNING HOURS. ANOTHER CONCERN WILL BE POTENTIAL FOR
FLOODING...WITH THE LOW LEVEL JET PUMPING MOISTURE NORTHWARD FROM
THE GULF AND SOUTHEAST WINDS INCREASING MOISTURE THROUGH THE DAY
THERE WILL BE SOME POTENTIAL FOR HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS. WITH ANOTHER INCH OF RAINFALL POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS...WILL EXPECT ANOTHER ROUND OF FLOODING
ISSUES. MAIN SHORT TERM HYDROLOGY CONCERN WILL BE AREAS
SUSCEPTIBLE TO FLASH FLOODING AS HIGH WATER LEVELS WILL SLOW
RUNOFF INTO RIVERS. FINAL CONCERN WILL BE AREA LAKES WHERE WINDS
WILL QUICKLY INCREASE THIS AFTERNOON AND REMAIN GUSTY OVER THE
NEXT COUPLE OF DAYS. LAKE WIND ADVISORY CONTINUES IN EFFECT FROM
1PM TODAY THROUGH LATE TUESDAY EVENING.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT WILL SLIDE OFFSHORE EARLY MONDAY WITH HIGH PRESSURE
SLOWLY BUILDING INTO THE REGION THROUGH TUESDAY. SKIES SHOULD
BECOME PARTLY CLOUDY BY MONDAY AFTERNOON AS THE UPPER TROUGH
BEGINS TO SWING OFFSHORE. HIGH PRESSURE WILL CONTINUE INTO
TUESDAY. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE SHORT TERM
WITH SKIES BECOMING MOSTLY CLEAR BY TUESDAY. WINDS OVER AREA LAKES
WILL CONTINUE STRONG AND GUSTY DUE TO THE COOLER AIR WITH THE LAKE
WIND ADVISORY CONTINUING THROUGH TUESDAY EVENING.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
VERY FEW CHANGES TO THE EXTENDED FORECAST. LONG RANGE ENSEMBLES
REMAIN UNCERTAIN SO LEANED TOWARDS ECWMF SOLUTION. PREVIOUS
DISCUSSION: UPPER LEVEL PATTERN WILL REMAIN HIGHLY AMPLIFIED
THROUGH THE LONG TERM WITH LOW PRESSURE SYSTEMS MOVING THROUGH THE
REGION EVERY COUPLE OF DAYS. HIGH PRESSURE OVER THE REGION
WEDNESDAY WILL SLIDE EASTWARD WEDNESDAY NIGHT AND THURSDAY WITH
THE NEXT LOW PRESSURE SYSTEM MOVING IN THURSDAY NIGHT. MODELS
DIFFER WITH THIS SYSTEM IN TIMING...HAVE TRENDED TOWARD THE ECMWF
AS THE GFS HAS SOME DIFFICULTY TRANSITIONING THE SYSTEM WHEN IT
REACHES THE COAST. SATURDAY AFTERNOON THE LOW AND ASSOCIATED COLD
FRONT WILL MOVE OFFSHORE WITH HIGH PRESSURE RIDGING IN.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
COLD FRONT APPROACHING FROM THE WEST WITH VERY STRONG LOW LEVEL
SHEAR EXPECTED EARLY FROM 00Z-08Z BUT MAY MOVE EAST OF AGS-DNL BY
06Z. SURFACE WINDS SOUTH 15 KT GUSTING TO 25 KT WITH 2 KFT WINDS
SOUTH AT 55 KT. VFR CONDITIONS TO START BUT BECOMING MVFR RAPIDLY
AS SHOWERS AND THUNDERSTORMS MOVE INTO REGION. BRIEF IFR CONDITIONS
ALSO POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS.COLD FRONT SHOULD
MOVE THROUGH AGS-DNL NEAR 06Z AND REST OF TAF SITES BY 08Z. AFTER
08Z VFR CONDITIONS EXPECTED BUT A FEW SHOWERS MAY LINGER UNTIL
10Z-12Z TIME FRAME. MAINLY CLEAR SKIES MONDAY BUT WEST-SOUTHWEST
SURFACE WINDS 15 KT GUSTING TO 25 KT. TAKEOFFS AND LANDINGS COULD
BE BUMPY.
EXTENDED AVIATION OUTLOOK...NO IMPACTS TO AVIATION EXPECTED MONDAY
NIGHT THROUGH THURSDAY. A COLD FRONT WILL APPROACH THE REGION BY
LATE IN THE WEEK.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EST TUESDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST TUESDAY FOR GAZ040-063>065-
077.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...07Hazardous weather outlook, Jan 24, 6:17 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 617 PM EST SUN JAN 24 2010 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-252330- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 617 PM EST SUN JAN 24 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...TORNADO WATCH 11 IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. LOW PRESSURE AND A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS EVENING AND THROUGH THE AREA OVERNIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS ALONG WITH AN ISOLATED TORNADO THIS EVENING INTO EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. HEAVY RAIN ASSOCIATED WITH ACTIVE SYSTEM MAY CAUSE FLOODING ON AREA RIVERS BY MONDAY FOR STEVENS CREEK AND TUESDAY AND WEDNESDAY FOR OTHER RIVERS IN CENTRAL SOUTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ015-016-252330- LANCASTER-CHESTERFIELD- 617 PM EST SUN JAN 24 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. LOW PRESSURE AND A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS EVENING AND THROUGH THE AREA OVERNIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jan 24, 8:00 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 800 PM EST SUN JAN 24 2010 SCZ027-028-250200- LEXINGTON-RICHLAND- 800 PM EST SUN JAN 24 2010 ...HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT LEXINGTON AND RICHLAND COUNTIES... AT 755 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS WITH GUSTY WINDS FROM NEAR BATESBURG TO NEAR PELION IN LEXINGTON COUNTY. THESE SHOWERS ARE MOVING NORTHEAST AT 35 MPH AND WILL MOVE INTO RICHLAND COUNTY IN 25 TO 30 MINUTES. THESE SHOWERS MAY PRODUCE BRIEF HEAVY RAIN ACCOMPANIED BY 40 TO 50 MPH WINDS. TTH
Special weather statement, Jan 24, 9:53 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 953 PM EST SUN JAN 24 2010 SCZ020-021-025>028-030-250345- AIKEN-EDGEFIELD-FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-SALUDA- 953 PM EST SUN JAN 24 2010 ...HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT AIKEN...EDGEFIELD... FAIRFIELD...LEXINGTON...NEWBERRY...RICHLAND AND SALUDA COUNTIES... AT 948 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY SHOWERS WITH WINDS GUSTING TO 40 MPH FROM AIKEN COUNTY NORTHWARD THROUGH LEXINGTON AND NEWBERRY COUNTIES. THIS AREA IS MOVING NORTHEAST AT 40 MPH AND IS EXPECTED TO MOVE INTO RICHLAND AND FAIRFIELD COUNTIES WITHIN THE NEXT 30 MINUTES. TTH
Local storm report, Jan 24, 10:43 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1043 PM EST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 5 E LINCOLNTON 33.81N 82.40W
01/24/2010 LINCOLN GA LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED TREES DOWN ALONG HWY 220E NEAR
CHAMBERLAINS FERRY RD.
&&
VAUGHANLocal storm report, Jan 24, 10:49 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1049 PM EST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD THOMSON 33.47N 82.50W
01/24/2010 MCDUFFIE GA LAW ENFORCEMENT
APARTMENT FLOODED IN THOMSON.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:52 PM EST | Areal Flood Advisory | CAE | Columbia, Lincoln, McDuffie | 2 hr |
| Jan 24, 10:11 PM EST | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie | 49 min |
| Jan 24, 10:26 PM EST | Flash Flood Warning | CAE | Columbia, Lincoln, McDuffie | 84 min |
| Jan 24, 11:11 PM EST | Flash Flood Warning | CAE | Columbia, Richmond | 59 min |
| Jan 24, 11:30 PM EST | Severe Thunderstorm Warning | CAE | Burke | 45 min |
| Jan 24, 11:05 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Saluda | 40 min |
| Jan 24, 11:34 PM EST | Areal Flood Advisory | CAE | Aiken, Edgefield, Fairfield, Kershaw, Lancaster, Lexington and 3 more | 100 min |
| Jan 24, 11:47 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Newberry, Richland, Saluda | 43 min |
| Jan 25, 12:19 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Fairfield, Kershaw and 3 more | 71 min |
| Jan 25, 12:23 AM EST | Flash Flood Warning | CAE | Lancaster | 69 min |
| Jan 25, 1:26 AM EST | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Kershaw, Lee and 2 more | 64 min |
| Jan 25, 1:58 AM EST | Areal Flood Advisory | CAE | Calhoun, Chesterfield, Lee, Richland, Sumter | 62 min |
| Jan 25, 2:27 AM EST | River Flood Warning | CAE | Edgefield, McCormick | 22 hr |
| Jan 25, 3:03 AM EST | River Flood Warning | CAE | Newberry, Union | 63 hr |
| Jan 25, 3:12 AM EST | River Flood Warning | CAE | Fairfield, Newberry | 3 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Chesterfield, Marlboro | 4 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 8 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Kershaw | 4 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Lexington, Richland | 62 hr |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Calhoun, Richland | 5 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 7 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.